Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 178, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 21, 2016, 4:04 AM PDT. It took effect at Aug 21, 2016, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 4:04 AM PDT (11:04 UTC)
- In effect from
- Aug 21, 2016, 3:00 PM PDT
- Expired
- Aug 21, 2016, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
836 WHUS76 KMTR 211104 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 404 AM PDT SUN AUG 21 2016 PZZ530-211915- /O.NEW.KMTR.SC.Y.0178.160821T2200Z-160822T0400Z/ /O.NEW.KMTR.SC.Y.0179.160822T2200Z-160823T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 404 AM PDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 3 PM TO 9 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
290 WHUS76 KMTR 211518 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 818 AM PDT SUN AUG 21 2016 PZZ530-212330- /O.CON.KMTR.SC.Y.0178.160821T2200Z-160822T0400Z/ /O.CON.KMTR.SC.Y.0179.160822T2200Z-160823T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 818 AM PDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
200 WHUS76 KMTR 212116 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 216 PM PDT SUN AUG 21 2016 PZZ530-220530- /O.CON.KMTR.SC.Y.0178.160821T2200Z-160822T0400Z/ /O.CON.KMTR.SC.Y.0179.160822T2200Z-160823T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 216 PM PDT SUN AUG 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 3:39 AM PDT, 25 minutes earlier.
Area forecast discussion, Aug 21, 3:39 AM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
339 AM PDT SUN AUG 21 2016
.SYNOPSIS...Slightly cooler than normal temperatures are forecast
over the next few days, along with widespread night and morning
low clouds. Smoke will continue to have an impact on air quality,
but mainly across areas to the south and east of Monterey Bay. Modest
warming expected by midweek. Long range forecast maintains a dry
and seasonable weather pattern.
&&
.DISCUSSION...As of 3:35 AM PDT Sunday...A complex weather
pattern is in place over California and surrounding areas early
this morning with an upper level high pressure ridge to our north
and east and a weak upper low to our southwest. In between these
systems an easterly flow aloft continue to advect high level
moisture across our area and offshore. A small upper level
disturbance offshore has triggered an area of convective
precipitation out along 130W between 35-40N with several lightning
strikes detected in that area since midnight. The GFS and NAM had
been inconsistent in forecasting both location and timing of
isolated convective precipitation, but the latest output from
these two models indicate isolated convective precipitation
approaching the Sonoma county coast tonight as the upper low moves
slowly to the east. Therefore, have increased POPs slightly over
our northern coastal waters tonight, but do not yet feel there is
sufficient model consistency to explicitly add shower/thunderstorm
chances to our forecast. If the convection currently offshore
persists through the morning hours, and if the 12Z model runs
continue to indicate at least isolated precipitation near the
North Bay coast, then forecast confidence should be sufficient to
add a mention of shower/thunderstorm chances for tonight.
Otherwise, no significant changes are expected in our weather over
the next few days. The Fort Ord profiler shows a slight reduction
in the depth of the marine layer overnight, but onshore surface
pressure gradients have increased slightly. All model guidance
indicates that daytime temperatures will remain slightly cooler
than normal through at least Monday and possibly into Tuesday.
And, we can expect continued widespread night and morning low
clouds. Modest warming is anticipated by midweek as the weak upper
low offshore finally moves inland and to our east and an upper
ridge builds just offshore.
Latest HRRR model output continues to indicate that smoke
concentrations from several wildfires across California will
continue to decrease from north to south across much of our
forecast area over the next 24 hours. So we can generally expect
improving air quality across the San Francisco Bay Area and as far
south as Monterey Bay. However, areas in closer proximity to the
Soberanes and Chimney fires will continue to see higher smoke
concentrations and poor air quality.
&&
.AVIATION...as of 10:35 PM PDT Saturday...Marine layer around
1800 feet tonight with light onshore flow. Satellite image shows
stratus through the Golden Gate into OAK but not at SFO. With more
of a westerly flow the stratus should get into SFO and much of the
SFO Bay Area after 10Z.
Vicinity of KSFO...MVFR/IFR cigs after 10Z clearing after 17Z.
SFO Bridge Approach...MVFR/IFR cigs after 10Z clearing after 18Z.
Monterey Bay Terminals...IFR conditions through 18Z at SNS and 19Z
at MRY.
&&
.MARINE...as of 10:35 PM PDT Saturday...A weak high will develop
off the southern California coast. This will bring light northwest
winds to the southern waters while winds remain west to southwest
over the northern waters. Northwest winds and swell will increase
by tuesday the eastern pacific high moves closer to the west
coast. Mixed seas with a short period northwest swell and a longer
period southerly swell will continue through much of the forecast
period.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...None.
PUBLIC FORECAST: Dykema
AVIATION: BAM
MARINE: Sims
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:04 AM PDT | Small Craft Advisory | MTR | 41 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.